73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Achy Joints

2 REPLIES 2
Nurse_BCN
Moderator

Re: Achy Joints

Hi Jess2

Thanks for posting asking about the aches and pains you are experiencing.

You mention that you are confused as to why you were started on Zoladex, as your breast cancer was oestrogen receptor (ER) negative. Although it’s difficult to comment on your individual situation. Zoladex is usually prescribed to pre-menopausal women who have ER +ve breast cancer, it can sometimes be given to try to preserve your fertility during chemotherapy. Your treatment team are best placed to explain the reasons why you have been prescribed Zoladex.

As your nurse says, joint aches and pains are a side effect of Zoladex. For some people, regular pain relief and regular exercise such as walking or swimming can help to relieve pain and joint stiffness. Others find that complementary therapies such as acupuncture can help. Although you have spoken to your nurse about your side effects it may be helpful to talk to your treatment team too as they may be able to offer further support.

Nearly everyone who has been treated for cancer worries about it coming back (recurrence) and you’re not alone in being anxious about this. The uncertainty and fear of breast cancer returning is very real. At first, every ache or pain may frighten you, but most people find the anxiety lessens as the time goes on. Many people are surprised at how emotional they feel when their treatment finishes. Adapting to life after treatment can be difficult and often the need for information and support continues.

You may be interested in our resources that are particularly for those who have come to the end of their main hospital treatment. These are known as our Moving forward services and include our Moving Forward book and Moving Forward courses.

We also have support designed specifically for younger women with breast cancer.  

We are currently running the Younger Women Together support events face to face and online. These events have been created to provide support for women 45 and under with primary breast cancer.   

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks. The number is 0808 800 6000, (Relay UK -prefix 18001).

If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Louise

Breast Care Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Nurse_BCN
Moderator

Re: Achy Joints

Hi Jess2 

Thanks for posting your question.

We hope to be able to respond to you tomorrow.

In the meantime our Helpline is open until 4pm today if you would like to talk things through. 

If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you

With best wishes.

Lisa

Ask Our Nurses Service Co-ordinator

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

Jess2
Member

Achy Joints

Hello,

I am 39 and was diagnosed with Invasive ductal carcinoma HER2+ grade 3, stage 1 in November. I have had surgery with good margins and my nodes were clear. I was instantly started on Zoladex also which has confused me as my BC was not Estrogen but the nurses explain to me that it is part of the treatment plan when you are under 40. I have had Chemo and Radiotherapy and they want to start giving me Zoladronic Acid in August. I ache terribly at night or if I sit still for long periods, I am so worried about it coming back and I have mentioned this to my nurse but they say it is Zoladex side effects, is this true? The aches tend to go during the day unless I sit down for a while. Any advice is much appreciated